NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 19, 11:44 AM EST, 46 minutes earlier.
Area forecast discussion, Jul 19, 11:44 AM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1244 PM EDT Sun Jul 19 2020
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 334 AM EDT Sun Jul 19 2020
Hot and humid conditions will continue for much of the week across
central Indiana. A front will meander north and south across the
area through the week, keeping chances for showers and
thunderstorms in the forecast.
&&
.NEAR TERM /Today/...
Issued at 946 AM EDT Sun Jul 19 2020
Some lingering precipitation is moving through northern and
western portions of central Indiana this morning. The boundary
layer across most of the region is fairly stable, and should
inhibit precipitation devlopment as these progress eastward.
Ongoing convection over northeast Illinois may clip northern
portions of central Indiana later this morning and into the early
afternoon. Otherwise, expectations are for the bulk of
convective weather to be later in the afternoon and evening as
the atmosphere destabilizes and the cold front approaches.
Temperature expectations have dropped slightly given the increase
in cloud cover. However heat indices are still expected to exceed
100 this afternoon.
Previous discussion as follows.
Early this morning, clouds had developed across western sections
of the area, with some sprinkles and light showers across central
Illinois. A cold front was back across Wisconsin and Iowa.
The weak lift producing the light showers or sprinkles across
central Illinois will move into the area this morning. Will
include some sprinkles across northwest areas in the pre-first
period part of the forecast.
Speaking of confidence, it is not great on specifics of convective
development today. Convection allowing models all have differing
solutions of timing and extent of convection. Some try to bring
remnants of the convection across Wisconsin into the area this
morning, but these aren't doing well at the moment with current
convection.
Others differ on how upper energy will interact with the front to
produce areas of convection.
Will have some low PoPs in the mid to late morning to account for
uncertainty, but feel better chances for convection will be this
afternoon as the cold front actually arrives. Best upper support
will be northeast of the area, so will keep PoPs in the chance
category or lower, and have the highest PoPs in the northeast.
Depending on how the mid level cloud mixes out this morning and
how the cumulus field develops this afternoon, potential exists
for CAPE values of well over 3000. With this instability, the
Slight Risk for severe weather looks good across the area this
afternoon.
Temperatures are only in the mid 70s to around 80 at the moment,
so highs in the 90s look good. Exactly how high readings get will
depend on the aforementioned cloud cover. Dewpoints will be high,
so the Heat Advisory still looks good, even if cloud cover makes
highs a bit cooler.
&&
.SHORT TERM (Tonight through Tuesday night)...
Issued at 334 AM EDT Sun Jul 19 2020
Models are close enough that the National Blend of Models
initialization was accepted for most items.
The cold front will slide south tonight and hang up not too far
south of the area. Will have chance PoPs this evening, diminishing
overnight from north to south. As the front drifts back north on
Monday, will have some low PoPs across the south half of the area.
Monday night and beyond, an upper trough will move east and
interact with the front, bringing it farther north. Moisture will
still be plentiful. There are some timing differences when the
best forcing will arrive, so will just stick with the
initialization for now. This puts likely PoPs most areas on
Tuesday, with lower PoPs for other periods.
Humid conditions will continue, but temperatures won't be as high
with the front and associated clouds and potential rainfall.
&&
.LONG TERM /Wednesday through Sunday/...
Issued at 308 AM EDT Sun Jul 19 2020
Hot and humid conditions will continue into the long term period,
although temperatures will be slightly milder early in the period
than later as heights build gradually.
NBM initialization, as has been a theme this warm season, once
again has precip chances every period through the long term. This
looks to be overdone, particularly from Thursday night onward, and
removed pops or capped them at lower values where able based on
model trends. Higher chances will be early in the long term with a
front in the region. Any convection late in the period will likely
be far more diurnal in nature.
Bumped up max temps, especially late, to account for overdone
precip impacts on the highs.
&&
.AVIATION /Discussion for 191800z TAF issuance/...
Issued at 1232 PM EDT Sun Jul 19 2020
A line of thunderstorms currently moving east across eastern
Illinois should stay north of all sites but KLAF, which could get
clipped by the southern edge of the line early in the TAF period.
Will include a tempo thunder group there. Elsewhere, more
convective development is expected later this afternoon/evening
along and ahead of a cold frontal boundary that will be moving
into central Indiana and then stalling to the south of the sites.
Low confidence in the timing/coverage of this convection as high
resolution models are showing a lot of variety in solutions.
Ultimately, think outside of any storms should see little impact
to flight category, with the exception of a few hours of possible
postfrontal MVFR ceilings. Will run with a VCTS for much of the
afternoon/evening and leave out more explicit thunder mention due
to low confidence.
Winds out of the southwest around 10 to 15 kts with gusts to
around 20 to 25 kts should continue through sunset, at which point
they should decrease. Also look for a direction change to
westerly/northwesterly moving through after 0z with the frontal
passage, then becoming light and variable late overnight and
lasting through Monday.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
SYNOPSIS...50
NEAR TERM...Updike/50
SHORT TERM...50
LONG TERM...Nield
AVIATION...CP
Hazardous weather outlook, Jul 19, 4:01 AM EST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
501 AM EDT Sun Jul 19 2020
INZ021-028>031-035>049-051>057-060>065-067>072-200915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
501 AM EDT Sun Jul 19 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Hot and humid today. Thunderstorms are possible, and some
could be severe.
Hazards: Heat indices up to around 105 could lead to heat illnesses.
Damaging winds, hail, heavy rain, and lightning in thunderstorms.
Timing: Heat and severe thunderstorms this afternoon into early
evening. Other thunderstorms are then possible into the overnight.
Discussion: A cold front will move into the area, bringing chances
for thunderstorms. Hot and humid conditions will continue today ahead
of the front.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Outlook: Hot and humid conditions can be expected along with chances
for thunderstorms.
Isolated severe thunderstorms are possible Tuesday.
Discussion: Hot and humid air will remain across central Indiana
into next week. A front remaining in the area will keep chances for
thunderstorms around.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon.
.STORM MOTION STATEMENT...
The expected storm motion this afternoon is from the west at around
30 MPH.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind